Alert archive / North Carolina / Flash Flood Warnings in 2011
Flash Flood Warning 43, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 27, 2011, 8:42 AM EDT for 4 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2011, 8:42 AM EDT (12:42 UTC)
- Expired
- Aug 27, 2011, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:27 AM EDT | FLASH FLOOD | Rocky Mount, NC | SEVERAL ROADS CLOSED DUE TO HEAVY RAIN AND FLOODING... INCLUDING THE INTERSECTIONS OF S CHURCH ST AND KINGSTON AVE... AND S CHURCH AND NASHVILLE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -266 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS52 KRAH 271242
FFWRAH
NCC065-083-127-195-271600-
/O.NEW.KRAH.FF.W.0043.110827T1242Z-110827T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
842 AM EDT SAT AUG 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
WILSON COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL NOON EDT
* AT 832 AM EDT...BANDS OF VERY HEAVY RAIN FROM HURRICANE IRENE
CONTINUE TO MOVE INLAND OVER THE NORTHERN COASTAL PLAIN THIS
MORNING. THE HEAVIEST BANDS ARE CURRENTLY MOVING WEST INTO EASTERN
HALIFAX AND EDGECOMBE COUNTIES. DOPPLER RADAR ESTIMATES THAT TWO TO
FOUR INCHES OF RAIN FELL OVER EDGECOMBE...HALIFAX...WILSON AND NASH
COUNTIES OVERNIGHT WITH THE INITIAL RAIN BANDS. AN ADDITIONAL ONE
TO THREE INCHES WILL BE POSSIBLE THROUGH MIDDAY BEFORE THE HURRICANE
IRENE MOVES AWAY FROM THE AREA.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...TARBORO...
SCOTLAND NECK...SARATOGA...ROCKY MOUNT...ROANOKE RAPIDS...
NASHVILLE...LITTLETON...HALIFAX...ELM CITY...DORTCHES AND BAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
3580 7748 3557 7781 3560 7812 3571 7816
3575 7824 3581 7826 3629 7794 3650 7791
3648 7764 3641 7754 3632 7757 3633 7744
3624 7737 3621 7738 3616 7727 3611 7723
$$
221 follow-up statement
288
WGUS72 KRAH 271510
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EDT SAT AUG 27 2011
NCC065-083-127-195-271600-
/O.CON.KRAH.FF.W.0043.000000T0000Z-110827T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-HALIFAX NC-WILSON NC-NASH NC-
1110 AM EDT SAT AUG 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR NASH...
WILSON...HALIFAX AND EDGECOMBE COUNTIES...
AT 1059 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER NASH...WILSON...HALIFAX AND EDGECOMBE COUNTIES.
DOPPLER RADAR ESTIMATED THAT FOUR TO SIX INCHES OF RAIN HAS FALLEN
OVER THE WARNED AREA. AN ADDITIONAL ONE TO TWO INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE THROUGH THIS AFTERNOON BEFORE THE
HURRICANE IRENE MOVES AWAY FROM THE AREA.
LAW ENFORCEMENT REPORT THAT SEVERAL ROADS ARE CLOSED IN EDGECOMBE
COUNTY DUE TO FLOODING...INCLUDING THE INTERSECTIONS OF SOUTH CHURCH
STREET AND KINGSTON AVENUE... AND SOUTH CHURCH STREET AND NASHVILLE
ROAD.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
SCOTLAND NECK...ROANOKE RAPIDS...LITTLETON AND HALIFAX
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
3580 7748 3557 7781 3560 7812 3571 7816
3575 7824 3581 7826 3629 7794 3650 7791
3648 7764 3641 7754 3632 7757 3633 7744
3624 7737 3621 7738 3616 7727 3611 7723
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:40 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 27, 7:40 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 740 AM EDT SAT AUG 27 2011 .SYNOPSIS... LARGE HURRICANE IRENE WILL CONTINUE TO ADVANCE NORTHWARD OVER EASTERN NORTH CAROLINA TODAY. IRENE SHOULD EXIT NORTHEAST NORTH CAROLINA THIS EVENING... AND OUR WINDS WILL DIMINISH OVERNIGHT. QUIET WEATHER IS EXPECTED SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 AM SATURDAY... FLASH FLOOD WATCH FOR THE EASTERN HALF OF CENTRAL NORTH CAROLINA... HIGH WIND WARNING FOR THE COASTAL PLAIN COUNTIES... WIND ADVISORY FOR THE EASTERN PIEDMONT AND EASTERN SANDHILLS... HAVE EXPANDED THE FLASH FLOOD WATCH FARTHER TO THE WEST TO ACCOUNT FOR DECENT BAND OF MODERATE TO HEAVY RAIN THAT WILL AFFECT THE FAY AND RDU AREAS THIS MORNING. EXPECT RAINFALL AMOUNTS BETWEEN TWO-FOUR INCHES IN THIS SWATH WITH LOCALLY HEAVIER AMOUNTS. USED THE SAME ENDING TIME AS THE ORIGINAL WATCH THOUGH IMPROVING CONDITIONS LATER THIS AFTERNOON AS IRENE MOVES NORTH OVER THE NORTHERN OUTER BANKS MAY WARRANT A CANCELATION OF THE WESTERN AND SOUTHERN SECTORS OF THE WATCH. DUE TO IRENE MOVING NORTHWARD AT A SLIGHTLY FASTER CLIP THAN EARLIER EXPECTED...HAVE PUSHED UP THE START TIME OF THE WIND ADVISORY AND HIGH WIND WARNING BY 4-5 HOURS. HAVE RECEIVED SPOTTER REPORTS IN WAYNE COUNTY SOUTH OF GSB OF SNAPPED TREES PLUS WIND GUSTS NEAR 40 MPH HAVE BEEN PERSISTENT SINCE 11 PM IN THE GSB AND FAY VICINITIES. AS IRENE MOVES CLOSER TO THE COAST TOWARD DAYBREAK...EXPECT THE WINDS TO INCREASE IN INTENSITY OVER OUR SOUTHERN COASTAL PLAIN BY 4 AM. OTHERWISE...PLAN JUST MINOR ADJUSTMENTS TO THE FORECAST TODAY. STILL EXPECT A SHARP RAIN-NO RAIN LINE IN VICINITY OF THE PIEDMONT...LIKELY JUST WEST OF THE CURRENT RAIN SHIELD THAT HAS OVERSPREAD THE RALEIGH AREA AS OF 1 AM. BEST GUESS PUTS WESTERN EDGE OF THE RAIN SHIELD FROM BURLINGTON TO WADESBORO. HAVE NOTED ON RADAR IMAGERY THAT LITTLE IF ANY RAIN OCCURRING ON THE SOUTH SIDE OF IRENE AS DRIER AIR HAS ENTRAINED INTO THIS SECTOR. THIS SUGGEST A FASTER END TO THE PRECIP OVER OUR REGION AS IRENE MOVES UP THE COAST LAST TODAY. THUS WILL BE ENDING PRECIP FROM THE WEST AND SOUTH SEVERAL HOURS EARLIER THAN PREVIOUSLY FORECAST. CURRENT THINKING IS THAT THE RAIN SHOULD EXIT OUR NE COUNTIES PRIOR TO MIDNIGHT...POSSIBLY NEAR SUNSET. MOST PERSISTENT BAND OF MODERATE-HEAVY RAIN STILL PROJECTED TO OCCUR IMMEDIATELY NW OF THE 700MB CIRCULATION CENTER. THIS BAND OF PRECIP EXPECT TO EXTEND FROM JUST NE OF RDU INTO SE VA. THUS EXPECT THE HEAVIEST RAINFALL AMOUNTS (3-5 INCHES) TO OCCUR OVER OUR NORTHERN COASTAL PLAIN WITH 1-3 INCHES OVER THE REMAINDER OF THE COASTAL PLAIN AS WELL AS THE EASTERN SECTIONS OF THE SANDHILLS AND PIEDMONT. AS ELUDED TO ABOVE...EXPECT A SHARP DROP OFF IN PRECIP AMOUNTS JUST WEST OF HIGHWAY ONE WITH AMOUNTS LESS THAN QUARTER OF AN INCH WEST OF A BURLINGTON TO ROCKINGHAM LINE. MAX TEMPS TRICKY LATER TODAY...ESPECIALLY IF PARTIAL CLEARING OCCURS OVER THE SANDHILLS AND EASTERN PIEDMONT THIS AFTERNOON. MAY NUDGE MAX TEMPS UP A COUPLE OF DEGREES FROM FAY-RDU TO ACCOUNT FOR THIS POSSIBILITY AND MAY NUDGE THE WESTERN COUNTIES UP A DEGREE OR TWO AS WELL AS THIS SECTION MAY SEE A GOOD AMOUNT OF SUN BY THIS AFTERNOON. PLAN TO KEEP THE COOLER MAX TEMPS OVER THE CLOUD/RAIN SHROUDED NE. TONIGHT...EXPECT AN IMPROVING WEATHER PATTERN AS IRENE EXITS THE REGION. POSSIBILITY THAT THE CURRENT ADVISORY/WATCH/WARNING MAY BE CANCELED BEFORE THEIR POSTED EXPIRATION TIMES. WILL LIKELY BE ENDING PRECIP CHANCES A FEW HOURS EARLIER IN THE EAST THAN PREVIOUSLY FORECAST. LITTLE CHANGE REQUIRED TO THE MIN TEMPS. PLEASE REFER TO THE FLASH FLOOD WATCH AND HIGH WIND WARNING/WIND ADVISORY STATEMENTS FOR DETAILS. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 230 AM SATURDAY... IRENE IS EXPECTED TO BE PUSHING WELL NORTHEAST OF NC BY DAYBREAK SUNDAY. A TRAILING SURFACE TROUGH IS EVIDENT IN MODEL SURFACE FIELDS THROUGH EASTERN NC ALONG OR JUST EAST OF THE I-95 CORRIDOR... AND A BROAD MID LEVEL TROUGH WILL RESIDE OVER OR JUST WEST OF THE REGION... HOWEVER THE DEEP NORTHWEST FLOW THROUGH THE LOWEST 2 KM AND THE LACK OF MOISTURE SOURCE ALOFT WILL KEEP THE COLUMN DRY AND WILL ACCORDINGLY KEEP CLOUDINESS TO A MINIMUM. LARGE SURFACE HIGH PRESSURE CENTERED OVER THE MIDWEST WILL BEGIN TO BUILD INTO CENTRAL NC FROM THE NW... RESULTING IN FALLING THICKNESSES SUNDAY NIGHT... BUT VALUES WILL REMAIN ABOVE NORMAL PRIOR TO THIS AS THE MOUNTAINS INITIALLY BLOCK THE INCOMING COOL AIR. THUS... EXPECT ABOVE-NORMAL HIGHS SUNDAY IN THE 88-94 RANGE. AS THE HIGH PRESSURE BUILDS IN IN EARNEST SUNDAY NIGHT... THE NORTHEAST LOW LEVEL FLOW TOPPED OFF BY WEAK MASS CONVERGENCE AND POOLING OF MOISTURE IN THE 5000-9000 FT AGL LAYER WILL LEAD TO AREAS OF PARTLY TO MOSTLY CLOUDY SKIES PARTICULARLY OVER THE PIEDMONT SUNDAY NIGHT... BUT NO PRECIPITATION IS EXPECTED AS THE REMAINDER OF THE COLUMN AND SUBCLOUD LAYER REMAIN DRY. LOWS 61-66. -GIH && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 1100 PM FRIDAY... THROUGHOUT THE LONG TERM PERIOD...UPPER LEVEL TROUGHING WILL MOVE EAST...AS MID LEVEL RIDGING BUILDS INTO THE REGION BY MIDWEEK. EVEN WITH THE TROUGH IN PLACE ON MONDAY...THERE WILL A LACK OF MOISTURE RETURN (PWAT VALUE PROGGED TO BE BELOW 1.5 INCHES)...THEREFORE DO NOT EXPECT MUCH IN THE WAY OF PRECIP. HOWEVER...BY TUESDAY MOISTURE IS EXPECTED TO INCREASE SLIGHTLY AND WITH THE PASSAGE OF THE TROUGH AXIS ACROSS THE REGION DURING THE DAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON/EARLY EVENING. THEN AS THE MID LEVEL RIDGE BEGINS TO EXERT MORE INFLUENCE OVER THE REGION...ONLY ISOLATED (AT BEST) RAIN CHANCES WILL EXIST FOR THE REMAINDER OF THE WEEK. EVEN WITH THE MID LEVEL RIDGE EVENTUALLY MOVING OVER THE REGION...EAST TO NORTHEASTERLY FLOW AT THE SURFACE WILL KEEP TEMPS NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 740 AM SATURDAY... AT 500 AM EDT THE CENTER OF IRENE WAS LOCATED ABOUT 35 MILES SOUTH OF CAPE LOOKOUT... HOWEVER THE LARGE ASSOCIATED RAIN AREA AND EXPANSIVE WIND FIELD WITH IRENE HAVE RESULTED IN ADVERSE AVIATION CONDITIONS AT MOST CENTRAL NC AIRPORTS. INT/GSO WILL EXPERIENCE LITTLE TO NONE OF IRENE'S RAINFALL BUT WILL SEE PERIODS OF MVFR CIGS THROUGH 15Z AS WELL AS BRISK AND GUSTY WINDS FROM THE NNE BECOMING NORTHWESTERLY THIS AFTERNOON. THE EASTERN FORECAST AREA INCLUDING RDU AND ESPECIALLY FAY/RWI WILL SEE THE WORST CONDITIONS WITH AN EXTENDED PERIOD OF MAINLY IFR/LIFR CIGS... IFR TO MVFR VSBYS IN MODERATE TO HEAVY RAIN... AND A DEEP STRONG MAINLY NORTHERLY FLOW ON THE WEST SIDE OF IRENE. THE WORST CONDITIONS WILL LAST THROUGH EARLY TO MID AFTERNOON BEFORE GRADUAL IMPROVEMENT... FIRST AT FAY... THEN AT RDU AND FINALLY AT RWI 21Z-23Z. AVIATION INTERESTS SHOULD CAREFULLY CONSIDER ANY FLIGHTS IN OR NEAR THESE SITES THROUGH THIS AFTERNOON. AS THE LOW LEVELS WILL REMAIN WELL MIXED... STRICT LOW LEVEL WIND SHEAR CRITERIA IS NOT ANTICIPATED... HOWEVER CONSIDERABLE STRONG TO SEVERE TURBULENCE IS LIKELY AT ALL CENTRAL NC AIRPORTS. SUSTAINED WINDS WILL PEAK AT 20-30 KTS AT RDU (GUSTING TO 35-45 KTS) TO 25-35 KTS AT RWI/FAY (GUSTING TO 45-55 KTS). LOOKING BEYOND 12Z SUNDAY MORNING... VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM OUR NORTHWEST AND NORTH. -GIH && .HYDROLOGY... AS OF 200 AM SATURDAY... AT THIS TIME...MAINSTEM RIVER FLOODING IS NOT EXPECTED DUE TO THE LIMITED WESTWARD EXTENT OF SIGNIFICANT RAINFALL. THE POTENTIAL RAINFALL GRADIENT WILL BE TIGHT...HOWEVER...RANGING FROM 1-2 INCHES IN THE UPPER TAR AND UPPER NEUSE RIVER BASINS TO 4-6 INCHES FURTHER DOWNSTREAM IN THOSE BASINS. WESTWARD DEVIATION FROM THE FORECAST TRACK WOULD SPREAD HEAVIER RAIN FURTHER UPSTREAM IN THOSE BASINS... WHICH WOULD LEAD TO MORE SIGNIFICANT RISES. MINOR FLOODING REMAINS POSSIBLE AT FORECAST POINTS ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR...INCLUDING THE TAR RIVER AT ROCKY MOUNT AND TARBORO...THE NEUSE RIVER AT SMITHFIELD AND GOLDSBORO...AND FISHING CREEK AT ENFIELD. PEOPLE WITH INTERESTS IN THESE AREAS SHOULD BE PREPARED TO TAKE ACTION AND KEEP UP WITH THE LATEST RIVER LEVELS AND FORECASTS. SMALLER CREEKS AND STREAMS IN THESE REGIONS ARE LIKELY TO SEE SOME RAPID RISES THIS MORNING THROUGH AFTERNOON BEFORE WATER LEVELS BEGIN TO FALL EARLY THIS EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ009>011-026>028-041>043-077-078-088-089. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ008>010-025- 026-041-077-088. HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NCZ011-027- 028-042-043-078-089. && SYNOPSIS...WSS/GIH NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...KRR AVIATION...HARTFIELD HYDROLOGY...MLM/GIH
Hazardous weather outlook, Aug 27, 3:35 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 335 AM EDT SAT AUG 27 2011 NCZ007-021>024-038>040-073>076-083>086-280900- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 335 AM EDT SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINDS IN ASSOCIATION WITH HURRICANE IRENE WILL GUST BETWEEN 25 AND 35 MPH TODAY. ALSO... ISOLATED HEAVY SHOWERS MAY PRODUCE BRIEFLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ008-025-280900- GRANVILLE-DURHAM- 335 AM EDT SAT AUG 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. OCCASIONAL HEAVY SHOWERS WITH BRIEFLY VERY HEAVY RAIN WILL CONTINUE TO OVERSPREAD THE REGION TODAY. RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE... WHICH MAY LEAD TO STREET FLOODING AND QUICK WATER RISES ON STREAMS... CREEKS... AND DRAINAGE DITCHES. THE HEAVY RAIN WILL TAPER OFF LATE TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ009-010-026-041-077-088-280900- VANCE-WARREN-FRANKLIN-WAKE-HARNETT-CUMBERLAND- 335 AM EDT SAT AUG 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD KEEP UP WITH THE LATEST OBSERVATIONS AND DETAILS ON IRENE... AND REPORT ANY SEVERE OR SIGNIFICANT WEATHER... INCLUDING RAINFALL AMOUNTS OVER 1 INCH IN LESS THAN 6 HOURS... TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ011-027-028-042-043-078-089-280900- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 335 AM EDT SAT AUG 27 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD KEEP UP WITH THE LATEST OBSERVATIONS AND DETAILS ON IRENE... AND REPORT ANY SEVERE OR SIGNIFICANT WEATHER... INCLUDING RAINFALL AMOUNTS OVER 1 INCH IN LESS THAN 6 HOURS... TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Local storm report, Aug 27, 7:50 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
750 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM NON-TSTM WND DMG GOLDSBORO 35.37N 77.98W
08/27/2011 WAYNE NC 911 CALL CENTER
NUMEROUS TREES DOWN THROUGHOUT THE CITY OF GOLDSBORO.
&&
EVENT NUMBER RAH1101288
GIHLocal storm report, Aug 27, 7:55 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
755 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND DMG 3 NE GRANTHAM 35.33N 78.12W
08/27/2011 WAYNE NC 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER RAH1101289
GIHLocal storm report, Aug 27, 8:05 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM NON-TSTM WND GST SEYMOUR JOHNSON AFB 35.34N 77.97W
08/27/2011 M54 MPH WAYNE NC AWOS
&&
EVENT NUMBER RAH1101290
DJFLocal storm report, Aug 27, 8:06 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM NON-TSTM WND GST GOLDSBORO WAYNE APT 35.46N 77.97W
08/27/2011 M52 MPH WAYNE NC AWOS
&&
EVENT NUMBER RAH1101291
DJFLocal storm report, Aug 27, 8:08 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
808 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM NON-TSTM WND GST ROCKY MOUNT WILSON APT 35.86N 77.88W
08/27/2011 M47 MPH NASH NC ASOS
&&
EVENT NUMBER RAH1101292
DJFLocal storm report, Aug 27, 8:34 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
834 AM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM NON-TSTM WND GST SEYMOUR JOHNSON AFB 35.34N 77.97W
08/27/2011 M56 MPH WAYNE NC AWOS
&&
EVENT NUMBER RAH1101293
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:23 AM EDT | Special Weather Statement | RAH | Edgecombe | 37 min |
| Aug 27, 2:26 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more | 4 hr |
| Aug 27, 3:16 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 6 hr |
| Aug 27, 4:18 AM EDT | Special Weather Statement | RAH | Edgecombe | 42 min |
| Aug 27, 6:01 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson, Wayne | 6 hr |
| Aug 27, 7:26 AM EDT | Areal Flood Advisory | RAH | Franklin, Vance, Wake, Warren | 5 hr |
| Aug 27, 11:55 AM EDT | Flash Flood Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 8 hr |
| Aug 27, 5:16 PM EDT | River Flood Warning | RAH | Edgecombe | 4 days |
Nearby
Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.